Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 19, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 19, 2011, 7:46 AM EDT for McCreary County, Wayne County, Whitley County, Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 7:46 AM EDT (11:46 UTC)
- Expired
- Jun 19, 2011, 11:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties McCreary County, KY, Wayne County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 120 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:00 AM EDT | HEAVY RAIN 2.7 | 2 Ese Strunk, KY | RAINFALL BETWEEN 6 AM AND 9 AM THIS MORNING. MARCH CREEK RUNNING HIGH BUT WITHIN BANKS. |
| Jun 19, 9:42 AM EDT | HEAVY RAIN 1 | Hollyhill, KY | RAINFALL FROM 7 AM THROUGH 1042 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -515 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997
WGUS53 KJKL 191146
FFWJKL
KYC147-231-235-191530-
/O.NEW.KJKL.FF.W.0019.110619T1146Z-110619T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
746 AM EDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1130 AM EDT
* AT 744 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS HAVE PRODUCED HEAVY RAINFALL ACROSS THE WARNED
AREA. RADAR ESTIMATED THAT ONE TO TWO INCHES OF RAIN HAS FALLEN
OVER MUCH OF THE WARNED AREA DURING THE PAST COUPLE OF HOURS.
ANOTHER HALF OF AN INCH OF RAIN SHOULD FALL ACROSS SOUTHERN
MCCREARY COUNTY AND SOUTHWESTERN WHITLEY COUNTY OVER THE NEXT
HALF HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WHITLEY CITY...AYERS...BLUE HERON...BON...BOUNTY...CO-OPERATIVE...
COOPERSVILLE...DUCKRUN...GREAT MEADOWS CAMPSITES...GRIFFIN...
HOLLYHILL...JELLICO CREEK...KIDDS CROSSING...MARSHES SIDING...MOUNT
PISGAH...PARMLEYSVILLE...PINE KNOT...ROCKEYBRANCH...SLAVENS...
STEARNS...STRUNK AND ZION HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3660 8479 3661 8488 3678 8473 3676 8417
3659 8422
$$
PELTON1 follow-up statement
080
WGUS73 KJKL 191527
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1127 AM EDT SUN JUN 19 2011
KYC147-231-235-191539-
/O.EXP.KJKL.FF.W.0019.000000T0000Z-110619T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE KY-WHITLEY KY-MCCREARY KY-
1127 AM EDT SUN JUN 19 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN
MCCREARY...SOUTHWESTERN WHITLEY AND SOUTHEASTERN WAYNE COUNTIES WILL
BE ALLOWED TO EXPIRE AT 1130 AM EDT...
NO REPORTS OF FLOODING HAVE BEEN RECEIVED IN THE WARNED AREA.
ADDITIONAL RAINFALL TODAY AND CONTINUING RUNOFF FROM THE RAIN THAT
HAS ALREADY FALLEN MAY CAUSE SOME MINOR FLOODING OF SMALL CREEKS AND
STREAMS AND A URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN
EFFECT FOR AREA UNTIL 230 PM EDT.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3660 8479 3661 8488 3678 8473 3676 8417
3659 8422
$$
ABEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 7:25 AM EDT, 21 minutes earlier.
Area forecast discussion, Jun 19, 7:25 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 725 AM EDT SUN JUN 19 2011 .SHORT TERM.../TODAY THROUGH TUESDAY/ INITIAL FOCUS FOR THE SHORT TERM CENTERS ON PRECIP AND SEVERE THREAT OVER ERN KY TODAY. AT 07Z...ANOTHER HEALTHY NOCTURNAL MCS WAS MOVING THRU MO INTO SRN IL AND HEADING TOWARDS WRN KY. MSAS INDICATED A STATIONARY/WARM FRONT RUNNING ALONG THE MO VALLEY TO THE MS/OH RIVER CONFLUENCE THEN SE TOWARDS THE CAROLINA COAST. A CLUSTER OF SCT TSTMS HAS BEEN ORGANIZING NORTH OF THIS FRONT OVER WRN AND SOUTHERN CENTRAL KY...JUST CLIPPING OUR SWRN COUNTIES. THE TRIGGER FOR THIS APPEARS TO BE A COMBINATION OF RELATIVELY WEAK LLJ CONVERGENCE OVERHEAD ALONG WITH MODEST ISENTROPIC LIFT AHEAD OF THE FRONT. THE SHORT TERM GUIDANCE HAS A FAIRLY DECENT HANDLE ON THE CONVECTION UPSTREAM AND AS SUCH HAVE USED A BLEND OF THE HRRR AND RUC WITH AN EXTRAPOLATION OF CURRENT OBS FOR THE FIRST PERIOD. THEREAFTER...HAVE GENERALLY FOLLOWED A BLEND OF THE GFS AND EURO FOR THE SYNOPTICS...AS THE NAM STILL APPEARS TO BE STRUGGLING WITH INITIALIZATION. SCT TSTMS OVER S/CENTRAL KY ARE EXPECTED TO BECOME MORE ORGANIZED TOWARDS DAWN...SPREADING EAST ACROSS OUR SRN COUNTIES THRU THE MORNING. WHATEVER IS LEFT OF THE MCS...AND THERE MAY BE QUITE A BIT LEFT...IS CURRENTLY ON PACE TO REACH THE I 75 CORRIDOR BY LATE MORNING/EARLY AFTERNOON BEFORE SPREADING EAST ACROSS THE CWA THRU THE AFTERNOON HOURS AS THE WARM FRONT LIFTS NORTHWARD THRU THE AREA. GFS BUFR SOUNDINGS ARE NOT AS DRASTIC AS THE NAM...BUT CONTINUE TO ADVERTISE PLENTY OF INSTABILITY THIS AFTERNOON...THOUGH WITH A BIT OF A CAP. SOUNDINGS ALSO INDICATE A DECENT MID/LOWER LEVEL DRY LAYER CONDUCIVE FOR MIXING DOWN WINDS...WHICH MAY BE THE PRIMARY THREAT WITH ANY TSTMS TODAY...ALONG WITH EPISODES OF HEAVY RAINFALL RATES THAT COULD BE ENOUGH TO CAUSE A FEW URBAN/SMALL STREAM PROBLEMS THIS AFTERNOON. MODELS CONSENSUS CONTINUES TO POINT TOWARDS A MID AND UPPER LEVEL RIDGE BUILDING OVER THE MISSISSIPPI VALLEY TONIGHT WITH AN ASSORTMENT OF SHORTWAVES TOPPING THE RIDGE AND RIDING DOWN ACROSS THE OHIO VALLEY OVERNIGHT. THE GFS IS MOST PRONOUNCED WITH THESE FEATURES TONIGHT WITH A COUPLE OF VORTMAXES TRAVERSING ERN KY INTERACTING WITH A LINGERING LLJ. WITH A WARM FRONT EXPECTED TO BE NEAR THE OHIO RIVER HAVE USED HIGHER POPS IN OUR NORTH AND EAST...WITH LOWER CHANCE POPS DOWN ALONG THE CUMBERLAND. GIVEN THE PROXIMITY OF THE FRONTAL BOUNDARY ON MONDAY ANY ROGUE SHORT WAVE COULD BE ENOUGH TO INDUCE A FEW SCT TSTMS HOWEVER...THE RIDGE CONTINUING TO BUILD INTO THE OHIO VALLEY MAY CURB ANY DEVELOPMENT. WITH LOWER CONFIDENCE DURING THIS WINDOW...HAVE KEPT THE LOW END CHANCE POPS THRU THE AFTERNOON. THE RIDGE THEN LOOKS TO SHIFT EAST MONDAY NIGHT BRINGING DRIER...QUIETER WEATHER TO THE AREA THRU THE REMAINDER OF THE PERIOD. TEMPERATURES WILL BE A BIT TRICKY TODAY AND WILL DEPEND ON HOW MUCH CONVECTION IS ACTUALLY REALIZED. IN GENERAL...HAVE STAYED CLOSER TO THE METMOS WHICH CONTINUES TO RUN A BIT MORE CONSERVATIVE THAN THE MAV...THOUGH STILL UNDERCUT HIGHS THRU THE PERIOD. ENDED UP TRIMMING HIGHS TODAY BACK TO THE LOWER 80S GIVEN THE EXPECTED CLOUD COVER AND EFFECTS FROM EVAP COOLING...WITH TEMPERATURES ON MONDAY GENERALLY TOPPING OUT IN THE MID 80S AND OVERNIGHT LOWS IN THE MID 60S. FOR TUESDAY...HIGHS IN THE UPPER 80S AND LOWER 90S SEEMED REASONABLE. .LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/ THE LAST TWO GFS RUNS AS WELL AS THE 0Z ECMWF SUPPORT PRE FRONTAL PRECIP REACHING THE CWA CLOSER TO 12Z WED THAN THE PREVIOUS FORECAST. OPTED TO RAISE POPS ALONG THE WESTERN AND NORTHWESTERN COUNTIES TO SLIGHT CHANCE LATE TUE NIGHT BASED ON THE THIS TREND. THERE ALSO APPEARS TO BE DECENT AGREEMENT ON PRECIP AHEAD OF THE FRONT ON WED IN THE BROAD LIFT AHEAD OF THE FRONT AND THE ASSOCIATED TROUGH AND PROBABLY A FEW WEAKER LEAD SHORTWAVES. WITH THIS IN MIND OPTED TO INCREASE POPS ON WED AS WELL...WITH THE HIGHEST POPS IN THE WEST CLOSEST TO THE BOUNDARY AND POSSIBLE UPPER JET DYNAMICS. SOME RIGHT ENTRANCE REGION JET DYNAMICS SHOULD COME INTO PLAY ON WED NIGHT PER RECENT GFS AND ECMWF RUNS SO HIGH CHANCE TO LIKELY POPS SUFFICE FOR NOW AND MAY NEED TO BE RAISED EVEN HIGHER IF CONFIDENCE INCREASES. OTHER THAN THE POP ADJUSTMENTS EARLY IN THE PERIOD AND CORRESPONDING INCREASES IN SKY COVER...NO ADDITIONAL SIGNIFICANT CHANGES WERE MADE AS THE PREVIOUS FORECAST IS GENERALLY SUPPORTED BY RECENT EXTENDED MODEL RUNS AND TRENDS. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS: MODELS ARE IN DECENT AGREEMENT WITH MAIN UPPER LEVEL FEATURES THROUGH THE EXTENDED. WE START OUT UNDER THE INFLUENCE OF A FAIRLY PROGRESSIVE UPPER LEVEL RIDGE...THAT QUICKLY SUCCUMBS TO AN UPPER LEVEL LOW AND TROUGH MOVING OUT OF THE CENTRAL PLAINS INTO THE GREAT LAKE REGION. MAIN DIFFERENCES IN SOLUTIONS ARE CENTERED AROUND SHORT WAVE ENERGY ROUNDING AND TRANSITING THE BASE OF THE MAIN TROUGH... AND THE TIMING OF THE MAIN TROUGH AXIS THROUGH THE AREA. CONFIDENCE IN FORECAST IS ABOUT AVERAGE. INHERITED FORECAST WAS IN GOOD SHAPE. MAIN CHANGES TO THE FORECAST WERE TO TWEAK THE FORECAST TOWARDS THE LATEST TRENDS IN SOLUTIONS. FOR SENSIBLE WEATHER...MAIN EVENT APPEARS TO BE A COLD FRONTAL BOUNDARY THAT WILL PUSH ITS WAY THROUGH THE AREA ON DY5...THURSDAY. DID INCREASE POPS JUST A BIT WEDNESDAY NIGHT INTO THURSDAY WITH RELATIVELY STABLE RUN TO RUN CONTINUITY. BUT TRENDS IN THE GFS SEEM TO BE A BIT MORE PROGRESSIVE WITH THE FRONT. HOWEVER WAS NOT READY TO BUY TOTALLY INTO THAT LINE OF THOUGHT JUST YET...THAT FAR OUT IN THE FORECAST. OTHERWISE...LEFT SOME REMNANT OF POPS THROUGH FRIDAY TO ALLOW THE MAIN UPPER LEVEL TROUGH AXIS TO MAKE ITS WAY THROUGH THE REGION. FOR TEMPS PREFERRED TO KEEP THEM HIGHER ON TUESDAY... LOWER TO MID 90S WHICH MAY BE OUR WARMEST DAY OF THE WEEK. IF TIMING IS CORRECT...CLOUDS AND AN INCREASING THREAT OF RAIN WILL TEMPER DAILY HIGHS A BIT WEDNESDAY AND EVEN MORE SO ON THURSDAY. WE CAN LOOK FORWARD TO COOLER TEMPS...NEAR OR SLIGHTLY BELOW NORMAL FOR WEEKS END BEHIND THE COLD FRONTAL SYSTEM. OVERNIGHT LOWS WILL BE WARM AND MUGGY UNTIL WE GET A CHANGE IN THE AIR MASS BY THE END OF THE WEEK. DID MAKE MORE SIGNIFICANT CHANGES TO TEMPS AS THEY WERE ADJUSTED TOWARDS MODEL CONSENSUS...WITH A BIT OF BIAS CORRECTION ADDED IN FOR GOOD MEASURE. THIS RESULTED IN AFTERNOON HIGHS DOWN AROUND THE 80 DEGREE MARK FOR THE LAST FEW DAYS OF THE FORECAST... AND OVERNIGHT LOWS AROUND 60. && .AVIATION.../12Z TO 12Z/...UPDATED THE PRIMARY CONCERN FOR THE FIRST HALF OF THE FCST WILL BE AN MCS MOVING THRU WRN KY AND A CLUSTER OF TSTMS AHEAD OF THE MCS ALREADY AFFECTING LOZ AND SME. BASED ON A SIMILAR SET UP AS YESTERDAY...HAVE INCLUDED TEMPO IFR CONDITIONS WITHIN ANY TSTMS ALONG WITH WIND GUSTS AROUND 30 KTS THRU THE MORNING HOURS. VFR CONDITIONS SHOULD THEN RETURN TO THE TERMINALS AROUND LATE MORNING/EARLY AFTERNOON AND CONTINUE THRU THE THE AFTERNOON. MODELS ARE BRINGING ANOTHER WAVE OF TSTMS ACROSS ERN KY DURING THE LATE EVENING...WITH ANOTHER ROUND OF TEMPORARY REDUCTIONS IN ANY TSTMS TO AT LEAST LOW END MVFR. CONFIDENCE IN THE TIMING...INTENSITY...AND IMPACTS WITH THIS SECOND ROUND OF TSTMS IS NOT THAT HIGH...SO HAVE CONTINUED TO USE VCTS AND CB GROUPS FROM 20.00Z THRU THE FIRST HALF OF THE OVERNIGHT HOURS. SOME CLEARING AFTER MIDNIGHT IS EXPECTED AND WITH ENOUGH COOLING DENSE FOG WILL LIKELY BECOME A PROBLEM AROUND THE LOZ AND SME TERMINALS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB LONG TERM....RAY/JP AVIATION...MB
Hazardous weather outlook, Jun 19, 4:38 AM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 438 AM EDT SUN JUN 19 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-201100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 438 AM EDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THROUGH THIS EVENING... SOME OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE MAIN THREAT...THOUGH HAIL IS ALSO POSSIBLE. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL RATES THAT MAY LEAD TO PONDING OF WATER ON ROADWAYS. ISOLATED FLASH FLOODING IS ALSO POSSIBLE. LOCATIONS THAT EXPERIENCED HEAVY RAINFALL ON SATURDAY WILL BE MOST PRONE TO ANY FLASH FLOODING TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY...AND AGAIN FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF SEVERE WEATHER OR HEAVY RAINFALL THAT OCCUR TODAY OR TONIGHT TO THE NATIONAL WEATHER SERVICE IN JACKSON KY...OR THEIR LOCAL LAW ENFORCEMENT. MB/JP
In the hours before
Special weather statement, Jun 19, 5:07 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 507 AM EDT SUN JUN 19 2011 KYZ087-190930- BELL- 507 AM EDT SUN JUN 19 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 530 AM EDT SUNDAY MORNING... SOUTHERN BELL. AT 507 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NOETOWN...OR NEAR MIDDLESBORO...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MIDDLESBORO AND CUMBERLAND GAP NATIONAL HISTORIC PARK AROUND 510 AM EDT...AND HUTCH AROUND 515 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Jun 19, 5:11 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 511 AM EDT SUN JUN 19 2011 KYZ083-084-190945- WAYNE-MCCREARY- 511 AM EDT SUN JUN 19 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 AM EDT SUNDAY MORNING... WAYNE AND MCCREARY. AT 510 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ZULA...OR 9 MILES NORTHEAST OF ALBANY...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HIDALGO AROUND 515 AM EDT...COOPER AROUND 520 AM EDT...MONTICELLO AND BARRIER AROUND 525 AM EDT...COOPERSVILLE AROUND 530 AM EDT...KIDDS CROSSING AROUND 535 AM EDT...RURAL WESTERN PORTIONS OF MCCREARY COUNTY IN THE DANIEL BOONE NATIONAL FOREST AROUND 540 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF OVER ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Jun 19, 6:01 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 601 AM EDT SUN JUN 19 2011 KYZ084>087-191045- WHITLEY-MCCREARY-KNOX-BELL- 601 AM EDT SUN JUN 19 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 645 AM EDT SUNDAY MORNING... EXTREME SOUTH CENTRAL KNOX... SOUTHERN WHITLEY... SOUTHERN MCCREARY AND SOUTHWESTERN BELL. AT 601 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR HOLLYHILL...OR 9 MILES SOUTHEAST OF WHITLEY CITY...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...EMLYN AROUND 610 AM EDT...SAXTON AROUND 615 AM EDT...POLLY CAMP AROUND 620 AM EDT...GATLIFF AROUND 625 AM EDT...PEARL AROUND 630 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Jun 19, 6:27 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 627 AM EDT SUN JUN 19 2011 KYZ068-079-080-191115- ROCKCASTLE-PULASKI-LAUREL- 627 AM EDT SUN JUN 19 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 715 AM EDT SUNDAY MORNING... SOUTHERN ROCKCASTLE... CENTRAL PULASKI AND NORTHWESTERN LAUREL. AT 627 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SCIENCE HILL...OR 6 MILES NORTHWEST OF SOMERSET...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DABNEY AROUND 640 AM EDT...WOODSTOCK AROUND 645 AM EDT...SHOPVILLE AROUND 650 AM EDT...LEVEL GREEN AROUND 655 AM EDT...CEDARVILLE AROUND 705 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS AS HIGH AS 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Jun 19, 7:21 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 721 AM EDT SUN JUN 19 2011 KYZ083>085-191200- WAYNE-WHITLEY-MCCREARY- 721 AM EDT SUN JUN 19 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 800 AM EDT SUNDAY MORNING... SOUTH CENTRAL WAYNE... SOUTHERN WHITLEY AND SOUTHERN MCCREARY. AT 721 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PARMLEYSVILLE...OR 14 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CO-OPERATIVE AROUND 730 AM EDT...BLUE HERON AROUND 735 AM EDT...PINE KNOT AROUND 740 AM EDT...STRUNK AROUND 745 AM EDT...HOLLYHILL AROUND 750 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:10 AM EDT | Areal Flood Advisory | JKL | McCreary, Whitley | 4 hr |
| Jun 19, 6:18 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 4 hr |
| Jun 19, 8:06 AM EDT | Flash Flood Watch | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 12 hr |
| Jun 19, 9:45 AM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 3 hr |
| Jun 19, 11:23 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 5 more | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.